How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 56605
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

Hi, My younger sister (21) has had quite a journey through

Customer Question

Hi,
My younger sister (21) has had quite a journey through her mental state. Not having a clue where or how or what went wrong, 4 years ago she turned overdnight from a very bubbly happy girl to her present incoherence. she started hallucinating one night (seeing things chasing her, not in her sleep but physically), she was admitted in the local hospital as she refused to eat for a week (food also became something that wanted to harm her according to her). She didn't get any better as she became violent, hallucination increased, dropped out of school as she had to be admitted to a psychiatric hospital in our home country where she was at the time. She spent a couple of weeks in admission and was discharged giving some medication to take (Risperdal along with a few others). Now it became a reoccuring event from is point, she's been in hospital countless times, all they do is increase her dose. She came visiting me in London 2years ago and I took her to my local friendly GP who said he didn't see much wrong but I might have to consult a Psychiatrist as they would be able to help with right diagnosis and medication.
It's brought great grief and concern for us all her siblings and myour mum especially as she's our baby-sister (last of 6 kids). She's refused to return to school saying she ll fall sick again if she does. One minute she's ok the next she's wild and wrecking havoc.
I did a brief search on all these meds she's been ingesting all these years and realised the side effects out together are almost worst than the good they do, perhaps that's why she's gotten only worse? I v asked myself a thousand questions with no clue of how this came about.
I know this isnt enough analysis for you to give answers on as my explanation on her condition is vague, but from your experience and expertise please I ask if someone can help suggest a remedy, ( we v done therapy as well by the way), medication or whatever you feel would help us help her at this point.
Thanks a million.

Charles
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Thanks for this question

I'm very sorry about this

So what is her diagnosis from the hospital?

This is the typical age of onset of schizophrenia
Customer: replied 3 years ago.

Well the psychiatrists didn't give a certain diagnosis. First they said it was depression, she was put on anti depressants of all sorts and then she was admitted again after a quick relapse. This time she was put on Risperidol and ever since all they v been doing is increase the mg intake. We v noticed this drug is doing so much damage to her system generally due to its many side effects hence my resulting to seeking remedy from a specialist on the Internet. We just need to know the right medication and treatment to give her

Expert:  Dr. Phil, MD replied 3 years ago.
Thank you Charles

She absolutely needs to follow with a private psychiatrist and private therapist

Both people

I suspect she might have bipolar disorder or schizophrenia.

Possibly schizoaffective disorder

Diagnosing this is not possible online as it will require an in depth analysis

But she needs medicine for sure.

I recommend zyprexa as an initial trial medication

I think that will help


I hope this helps.

If you have more questions, just reply. :)
Dr. Phil, MD and 2 other Medical Specialists are ready to help you
Customer: replied 3 years ago.
Thanks. I'll pass this information on and also the suggested med (though I'm guessing Zyprexa Is under a class of Olanzapine antipsychotic drug which I believe she has been put on before). Nonetheless I shall relate what you v said along with the Zyprexa and personal relational therapy.
Thanks so much for your assistance.

Charles Scott
Expert:  Dr. Phil, MD replied 3 years ago.
yes I would like to know what happens
Expert:  Dr. Phil, MD replied 3 years ago.
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for feedback. Thank you. :) Dr. Phil in your question opening or bookmark this page http://www.justanswer.co.uk/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)